Alert archive / Idaho / Frost Advisories in 2012

Frost Advisory 2, NWS Pocatello, ID

October 6, 2012

NWS Pocatello, ID issued this frost advisory at Oct 6, 2012, 2:15 PM MDT. It took effect at Oct 7, 2012, 12:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 2:15 PM MDT (20:15 UTC)
In effect from
Oct 7, 2012, 12:00 AM MDT
Expired
Oct 7, 2012, 10:00 AM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WWUS75 KPIH 062015
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT SAT OCT 6 2012

IDZ017-071000-
/O.NEW.KPIH.FR.Y.0002.121007T0600Z-121007T1600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
215 PM MDT SAT OCT 6 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
SUNDAY. 

* TEMPERATURE...OVERNIGHT LOWS ARE EXPECTED TO FALL BETWEEN 28 AND
  32 DEGREES TONIGHT.

* LOCATIONS INCLUDE...BURLEY...RUPERT AND SHOSHONE AMONG OTHERS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
605 
WWUS75 KPIH 070853
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
253 AM MDT SUN OCT 7 2012

IDZ017-071600-
/O.CON.KPIH.FR.Y.0002.000000T0000Z-121007T1600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
253 AM MDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* TEMPERATURE...LOWS THIS MORNING ARE EXPECTED TO FALL BETWEEN 28
  AND 32 DEGREES TONIGHT.

* LOCATIONS INCLUDE...BURLEY...RUPERT AND SHOSHONE AMONG OTHERS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
969 
WWUS75 KPIH 071602
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1002 AM MDT SUN OCT 7 2012

IDZ017-071715-
/O.EXP.KPIH.FR.Y.0002.000000T0000Z-121007T1600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1002 AM MDT SUN OCT 7 2012

...FROST ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING...

OVERNIGHT LOWS RANGED IN THE 20S. AT 10 AM...TEMPERATURES WERE WARMING
THROUGH THE LOWER 30S...THUS...THE FROST ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Oct 6, 10:00 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Oct 6, 10:00 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1000 AM MDT SAT OCT 6 2012

.DISCUSSION...QUICK UPDATE THIS MORNING TO EXPIRE FREEZE WARNING FOR
EASTERN MAGIC VALLEY/LOWER SNAKE PLAIN. A NUMBER OF AREAS REACHED
SEASON ENDING CRITERIA (<28 DEG) HOWEVER ENOUGH MANAGED TO STAY
ABOVE THAT LEVEL IN ZONE 17 TO KEEP IT IN PLAY FOR ADDITIONAL
HIGHLIGHTS IN COMING DAYS. SEE PREVIOUS DISCUSSION BELOW. HUSTON

MODELS KEEP BLOCKING RIDGE OVER THE GULF OF ALASKA THROUGH THE
MIDDLE OF NEXT WEEK WHILE THE UPPER LOW OFF THE CALIFORNIA COAST
FINALLY MOVES INLAND ON WEDNESDAY. IT APPEARS THE TREND IS TO PUSH
THE UPPER LOW ON A MORE SOUTHWARD TRAJECTORY...DROPPING INTO THE
DESERT SOUTHWEST BEFORE LIFTING INTO THE CENTRAL PLAINS. THIS
ADJUSTMENT COULD ALSO SHIFT THE PRECIPITATION WITHIN THE DEFORMATION
SOUTHWARD AS WELL...BUT WILL KEEP SLIGHT CHANCES OVER THE SOUTHERN
HIGHLANDS FOR NOW. GFS/ECMWF BOTH BRING A SHORTWAVE INTO THE PACIFIC
NORTHWEST ON SATURDAY...WHICH WILL BE THE NEXT SYSTEM OF INTEREST TO
WATCH FOR IN THE EXTENDED FORECAST. HINSBERGER
&&

.AVIATION...WIDESPREAD VFR TODAY AND SUNDAY. RS
&&

.FIRE WEATHER...SOUTHEAST IDAHO REMAINS UNDER A LIGHT NORTHERLY FLOW
PATTERN TODAY AND SUNDAY. HIGH PRESSURE OFF BRITISH COLUMBIA IS
EXPANDING INLAND AND INCREASING MIDDLE LEVEL SUBSIDENCE INVERSIONS
OVER THIS AREA. THIS CREATES DRIER AIR AND POOR VENTILATION UNDER
LOW MIXING HEIGHTS. LATE MONDAY NIGHT AND TUESDAY WE WILL BEGIN TO
LOOK FOR SOME CHANGES IN THIS PATTERN. A LOW PRESSURE DISTURBANCE
OFF CALIFORNIA WILL BEGIN TO MOVE SLOWLY THROUGH CALIFORNIA AND
ARIZONA. THIS WILL TAKE SEVERAL DAYS WITH SOME MOISTURE SPREADING
INTO IDAHO LATE IN THE WEEK. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 6, 10:00 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
1000 AM MDT SAT OCT 6 2012

IDZ017>025-031-032-071000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER
SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL
HIGHLANDS-CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-WASATCH
MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST
RIVER/PAHSIMEROI-
1000 AM MDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Frost Advisories in Idaho, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.